Effect of DS-8500a, a Novel G Protein-Coupled Receptor 119 Agonist, on the Pharmacokinetics of Rosuvastatin and Atorvastatin in Healthy Subjects.Clin Drug Investig. 2019 Oct; 39(10):967-978.CD
Non-clinical study data suggest that DS-8500a, a G protein-coupled receptor 119 agonist, exhibits antidiabetic activity, inhibition of some transporters and induction of cytochrome P450 (CYP) 3A. Statins are substrates for some transporters and CYP3A that may be coadministered with DS-8500a in clinical practice.
To determine the potential effects of DS-8500a on the pharmacokinetics of statins, we evaluated the effects of repeated oral administration of DS-8500a 75 mg on the pharmacokinetics of rosuvastatin and atorvastatin in healthy adults.
We performed two single-center, open-label, single-sequence studies. In Study I, subjects received single-dose rosuvastatin 10 mg (Period A) and DS-8500a 75 mg once daily + single-dose rosuvastatin 10 mg (Period B). In Study II, subjects received single-dose atorvastatin 10 mg (Period A) and DS-8500a 75 mg once daily + single-dose atorvastatin 10 mg (Period B). Primary pharmacokinetic endpoints were maximum plasma concentration (Cmax) and area under the plasma concentration-time curve (AUC) of rosuvastatin and atorvastatin. Safety was evaluated.
In Study I, the Cmax and AUC of rosuvastatin increased by 66% and 33%, respectively, when coadministered with DS-8500a, versus rosuvastatin alone. In Study II, the Cmax of atorvastatin increased by 28%, but AUC remained unchanged following coadministration with DS-8500a, versus atorvastatin alone. Treatment-emergent adverse events were mild to moderate and mostly unrelated to the study drugs.
Multiple doses of DS-8500a increased exposure to rosuvastatin and atorvastatin. This short-term study suggests that the impact of DS-8500a coadministration on atorvastatin exposure is limited and may not be clinically relevant. Nevertheless, caution may be necessary when patients are coadministered rosuvastatin with DS-8500a. CLINICALTRIALS.
JAPAN PHARMACEUTICAL INFORMATION CENTER IDENTIFIER